Today was the first day I had an orgalutran shot. Today was not a fun day!
Orgalutran is used to prevent early ovulation and it’s extremely important it’s taken at the same time every day as it only stays in your system for 24 hours. So if you take it even 10 minutes too late your body could trigger an early ovulation (or earlier than you want it to be!). It can be taken at the same time as the Gonal-F.
For our personal peace of mind we decided to alternate sides of my stomach for each injection each night. So tonight we did the Gonal-F on the left and orgalutran on the right. Tomorrow we’ll do Gonal-F on the right and orgalutran on the left.
Sounds simple, right?
I had an awful reaction to the orgalutran shot. Perhaps the most painful thing I’ve ever experienced.
Doug administered the Gonal-F as normal and then did the orgalutran second. The moment he withdrew the needle I felt a hot, stabbing, burning sensation travel from the right of my stomach all the way across my torso. My skin turned bright red and felt like it was on fire. All of a sudden I was screaming. I honestly can’t describe the burning, searing pain.
Doug grabbed me and moved me to lie down on the couch. I sobbed while he held my hand, feeling completely helpless.
We were very close to going up to the hospital when the pain eventually subsided about an hour later. I’m still left with a welt on my skin at the injection site and will ring my fertility specialist first thing tomorrow morning to ask advice on what to do.
I am absolutely dreading doing this again tomorrow but I know I have to. I don’t know what I’m supposed to do!!!
As always, will keep you updated.